MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-480620-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an embolization case, the azur coil did not detach after it was deployed and positioned.Then the physician utilized the detachment controller again but the coil still did not detach.Reportedly, the coil unintentionally detached inside the microcatheter when it was attempted to withdraw the coil.The physician withdrew the catheter and flushed the catheter to remove the coil then continued the case by utilizing other coils.No report of harm or injury to the patient, who was reportedly stable and doing well.
 
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation is currently underway.A supplemental report will be submitted when the investigation is completed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Correction: d9 (yes, device available for evaluation).Additional information: h10 (summary device evaluation).Summary device evaluation: the investigation of the returned coil system found the proximal gold connector bent, the pusher with lead wire separation, and the pusher stretched and broken in two parts at the distal end.The implant was returned stretched, but still attached to the pusher's heater coil with no signs of activation using a detachment controller.Furthermore, the investigation found the monofilament still attached to the implant.The monofilament was found with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the pusher to break in two parts.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142748000
MDR Report Key14219225
Report Number2032493-2022-00170
Device Sequence Number5359331
Product Code KRD
UDI-Device Identifier00810170017957
UDI-Public(01)00810170017957(11)210505(17)260430(10)2105055JB
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number45-480620-L
Device Catalogue Number45-480620
Device Lot Number2105055JB
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale